MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK BICEPS INSTRUMENT SET; DRILL BIT

ARTHREX, INC. FIBERTAK BICEPS INSTRUMENT SET; DRILL BIT
Model Number FIBERTAK BICEPS INSTRUMENT SET
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a biceps tenodesis surgery the metal sleeve rotated in the blue plastic, causing heat development and the plastic melted.There was no harm for patient, operator or third party.The surgery was finished successfully with a different device, ar-1923bc-1 and the threads of the fibertak were inserted with a pushlock.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-3671ds serial/batch number (b)(6) was received for evaluation.Visual inspection found that the 1.9 mm.Drill was stuck inside the fibertak drill guide handle due to the melted material of the handle.It was observed damaged on the outside diameter close to the slot of the shaft.User error is the most likely cause for the reported and observed failure.Caused by prying/leveraging of the device against bone/bony tissue, use of the device for extended periods, and/or excessive activation time of the device can cause it to overheat.

Brand Name
FIBERTAK BICEPS INSTRUMENT SET
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18367478
Report Number1220246-2023-09523
Device Sequence Number7912788
Product Code HTW
UDI-Device Identifier00888867305410
UDI-Public00888867305410
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAK BICEPS INSTRUMENT SET
Device Catalogue NumberAR-3671DS
Device Lot Number14774519
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown